Thunderstorm Wind, Roane
- When
- June 26, 6:30 PM EST
- Where
- Roane County, 0.89 mi NW of Glen Alice
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.810, -84.740
Several trees were blown down by severe thunderstorm wind gusts.
Late destabilization underneath the still strong upper level ridge led to an isolated severe storm in Roane County. The environmental profile suggested downbursts which was the cause for the damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Late destabilization underneath the still strong upper level ridge led to an isolated severe storm in Roane County. The environmental profile suggested downbursts which was the cause for the damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 26, 12:57 PM EST, 5 hours 33 minutes earlier.
Area Forecast Discussion
National Weather Service Morristown TN
157 PM EDT Thu Jun 26 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday)
Issued at 154 PM EDT Thu Jun 26 2025
Key Messages:
1. Scattered showers and storms mainly this afternoon/early evening
and again tomorrow afternoon. A few strong to severe storms possible
as well as localized flooding.
2. Still hot tomorrow, although should be below heat advisory levels.
Discussion:
The large ridge of high pressure continues over the region, although
its grip will begin to slowly weaken. We have seen convection firing
across the northeastern part of the area this afternoon near the
remains of an outflow boundary that pushed north from the early
morning southern convection. Areas further south behind the outflow
boundary had stabilized, but have been slowly destabilizing and
additional isolated to scattered convection is likely to develop
across southern and central areas later this afternoon into early
evening. With plenty of CAPE and DCAPES generally around or
exceeding 1000 J/kg along with steep low level lapse rates, any
stronger storms this afternoon will have the potential to produce
damaging wind gusts. In addition, given the week flow resulting in
slow storm movement, very heavy rainfall will be possible along with
localized flooding.
Tomorrow will see another hot day. Heat index values are forecast
to top out in the mid 90s to around 100 range in most valley
locations, and the HeatRisk values tomorrow are currently no
higher than moderate, so the heat advisory will be allowed to
expire this evening on schedule. Convective energy and moisture
tomorrow are not forecast to be much different than this
afternoon and flow will still be weak, so scattered to numerous
showers and thunderstorms are expected again with damaging wind
and localized flooding threats similar to this afternoon.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 154 PM EDT Thu Jun 26 2025
Key Messages:
1. Higher rain chances and slightly lower daytime temperatures
through the weekend into the early part of the week. Isolated strong
or severe storms and localized flash flooding are possible each day.
2. A cold front approaches the area Tuesday, with the possibility of
less precipitation coverage Wednesday and Thursday if the front
makes it to our south/east.
Discussion:
Ensemble data continues to show a very moist airmass over the region
for Saturday through Tuesday, with mean PW values generally in the
range of 1.7 to 2 inches. Meanwhile, the upper ridge will be
gradually loosening its grip on the Southeast. We will see a high
CAPE/low shear environment with numerous showers and thunderstorms
around each day Saturday through Monday. The strongest of these
pulse type storms will be capable of producing damaging wind gusts
at times especially during peak heating. Also, given the very moist
environment, any storms will be capable of producing very heavy
rainfall that causes localized flooding. This threat of localized
flooding will continue Tuesday as well as a weak cold front
approaches. High temperatures during the Saturday through Monday
period are expected to be near to just a few degrees above seasonal
normals.
As is often the case with summertime cold fronts, there is a
question about whether or not it will make it through our area
before stalling. Right now, much of the model data suggests it will
make it to our south and southeast by early Wednesday, allowing for
slightly cooler and drier air to move in. Given the uncertainty
about where the front will stall, we will still have some showers
and thunderstorms in the forecast for Wednesday and Thursday, but
PoPs are currently lower.
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM EDT Thu Jun 26 2025
Thunderstorms around TRI to start, and additional scattered storms
are expected around further south later this afternoon/early
evening. Will carry prob30 thunder groups all sites during the
period of highest probability. Brief gusty winds can be expected
with any thunderstorms. Fog development later tonight will be
possible especially TRI (given the rainfall there this afternoon),
so will include MVFR vsby in fog at TRI for now and lower vsby values
may occur. Outside any convection and the aforementioned fog at
TRI, will have a VFR forecast all sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 93 72 90 / 20 60 30 60
Knoxville McGhee Tyson Airport, TN 71 92 71 89 / 30 60 40 70
Oak Ridge, TN 71 91 71 88 / 20 60 40 70
Tri Cities Airport, TN 68 89 68 85 / 30 70 40 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
Anderson-Bledsoe-Bradley-Hamilton-Knox-Loudon-Marion-McMinn-
Meigs-North Sevier-Northwest Blount-Northwest Monroe-Rhea-
Roane-Sequatchie-West Polk.
VA...NONE.
&&
SHORT TERM...
AVIATION...Hazardous Weather Outlook National Weather Service Morristown TN 152 PM EDT Thu Jun 26 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 152 PM EDT Thu Jun 26 2025 /1252 PM CDT Thu Jun 26 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Heat index values are forecast to reach near 105 across the southern and central Tennessee Valley, and southern Plateau Thursday. A Heat Advisory is in effect. Isolated severe storms are possible this afternoon and evening, with the main hazards being damaging winds and localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Afternoon and evening thunderstorms are likely through the weekend. Isolated severe storms are possible each day, with the main hazards being damaging winds and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Due to the limited coverage of severe storms, spotter activation is not needed at this time. However, any storm reports are appreciated.
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 PM EDT THU JUN 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 7.6 NE ABINGDON 36.79N 81.87W
06/26/2025 WASHINGTON VA 911 CALL CENTER
MULTIPLE TREES DOWN.
&&Special Weather Statement
National Weather Service Morristown TN
315 PM EDT Thu Jun 26 2025
TNZ014-038-262000-
Claiborne TN-Grainger TN-
315 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE AND
NORTHWESTERN GRAINGER COUNTIES THROUGH 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Tazewell, or 9 miles north of Rutledge. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Tazewell, Tazewell, and Lone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 8347 3633 8350 3628 8359 3631 8366
3634 8368 3634 8367 3635 8367 3636 8369
3646 8363 3646 8353
TIME...MOT...LOC 1915Z 011DEG 4KT 3641 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Morristown TN
317 PM EDT Thu Jun 26 2025
TNZ013-262000-
Campbell TN-
317 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CAMPBELL COUNTY THROUGH
400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Follette. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Follette, Jacksboro, Caryville, and Fincastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 8394 3639 8396 3637 8395 3635 8397
3628 8398 3628 8400 3627 8400 3627 8402
3630 8403 3630 8404 3629 8403 3626 8406
3626 8422 3645 8412
TIME...MOT...LOC 1917Z 123DEG 0KT 3637 8405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Morristown TN
537 PM EDT Thu Jun 26 2025
NCZ060-061-262245-
Clay NC-Cherokee NC-
537 PM EDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHEROKEE AND CENTRAL CLAY
COUNTIES THROUGH 645 PM EDT...
At 537 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Andrews, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andrews, Murphy, Hayesville, Nantahala Lake, Tusquitee, Topton,
Marble, and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8401 3525 8410 3529 8403 3524 8401
3522 8397 3526 8384 3526 8380 3524 8374
3526 8371 3523 8369 3520 8373 3519 8371
3517 8373 3515 8373 3516 8365 3514 8366
3512 8364 3513 8362 3510 8361 3499 8391
TIME...MOT...LOC 2137Z 069DEG 11KT 3521 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DHSpecial Weather Statement
National Weather Service Morristown TN
607 PM EDT Thu Jun 26 2025
TNZ035-067-262300-
Roane TN-Morgan TN-
607 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MORGAN AND NORTHWESTERN
ROANE COUNTIES THROUGH 700 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockwood, Harriman, Oakdale, Pine Orchard, Dearmond, Coalfield, and
Frozen Head State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3589 8471 3590 8468 3599 8472 3606 8479
3609 8446 3598 8443 3587 8472
TIME...MOT...LOC 2207Z 068DEG 10KT 3602 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DHSpecial Weather Statement
National Weather Service Morristown TN
717 PM EDT Thu Jun 26 2025
TNZ067-082-083-270000-
Rhea TN-Bledsoe TN-Roane TN-
717 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RHEA...NORTHEASTERN
BLEDSOE AND WEST CENTRAL ROANE COUNTIES THROUGH 800 PM EDT/700 PM
CDT/...
At 716 PM EDT/616 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Rockwood, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockwood, Spring City, Piney Falls State Park, Grandview, Melvine,
and Stinging Fork Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3577 8510 3576 8507 3577 8504 3575 8503
3577 8494 3576 8492 3578 8490 3578 8488
3583 8480 3583 8477 3586 8473 3590 8471
3582 8468 3561 8497 3575 8514
TIME...MOT...LOC 2316Z 058DEG 14KT 3585 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DHThe Knoxville radar (KMRX), 127 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down by severe thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274492.